Thursday, January 24, 2013

Did they really say that?

I mentioned this on my Facebook page and got such a lively response that I thought I ought to blog about it.
I was watching TV the other night and a commercial came on. "If you ever took Pradaxa and experienced the following symptoms--heart attack, internal bleeding or death--please call our office."

How many dead people called in, do you think? One of my Facebook friends suggested it was a good way to root out zombies.

Don't you just love all those drug commercials where they tell you how great you'll feel and then say very quickly in a low voice "side effects can include nausea, diarrhea,palpitations, numbness of limbs,heart attacks, head falling off etc etc." Do they think people don't hear?

And if I had restless legs or hay fever would I be willing to trade a non-restless night or a day without sniffing for nausea, palpitations, heart attack or death? I don't think so.

We also love the message on peanut packets says "Warning. May contain nuts." and I got a candle that said "Warning, may be hot when lit." Has the world become so litigious that we have to state the obvious all the time. Remember the McDonalds coffee cup? Those cups now say "Warning, contents may be hot."

Has all the common sense gone from the world?  Have you come across any really funny ones?

And what about Cialis and if you have an erection lasting more than four hours?


  1. I agree with you. I certainly wouldn't take any of these medications, the side effects are worst than the disease itself.

  2. The funny thing is that 80% of the commercial time is spent listing all the potential side effects.

    My dad's doctor encouraged him to take a drug for an enlarged prostate. But when my dad found out that it could produce erections that last for hours, he was horrified and told the doctor to forget it! LOL

  3. I was given a prescription to help me with the pain of my headaches which had a warning on the bottle: May cause headaches. Honest.